Double Check, Don’t Double Up!
Found in more than 600 different medicines, acetaminophen is safe and effective when used as directed.
(NAPSI)—It’s cold and flu season, and the Acetaminophen Awareness Coalition is urging consumers to double check their medicine labels so they don’t double up on medicines containing acetaminophen.
Americans catch an estimated 1 billion colds annually, and many use over-the-counter medicines to treat cold and flu symptoms. To ensure safe use of acetaminophen:
• Know if your medicine contains acetaminophen. The word “acetaminophen” is in bold type or highlighted in the “active ingredients” section on over-the-counter medicine labels. It may be listed as “APAP” or “acetam” on prescription labels.
• Never take two medicines that contain acetaminophen at the same time.
• Always read and follow the medicine label.
• Ask a healthcare provider or pharmacist if you have any questions.
Acetaminophen is in more than 600 medicines. It is safe and effective when used as directed but taking more than directed is an overdose and can cause liver damage. Remember to Double Check, Don’t Double Up!
For more information, visit www.KnowYourDose.org.